MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY OLYMPUS 22GA - BOX 5; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY OLYMPUS 22GA - BOX 5; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00558221
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a041001 captures the reportable event of the material puncture/hole.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary needle was used in the upper lungs during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2025.During the procedure, the needle got stuck in the sheath and was not possible to push it through.After removing the scope from the patient, the health care professional tried to push the needle through.However, the needle tip shoot out through the side of the sheath.Another expect pulmonary was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d2b: the remaining pro code (product codes) is k151895; reported here as pro codes (product codes) exceeded character limit for designated field.Block h2 correction: block d4 (model number and catalog number) corrected.Block h6: device code a041001 captures the reportable event of the needle punctured sheath.Block h11: investigation results the returned expect pulmonary needle was received for analysis.Visual examination revealed that the working length was kinked.A functional test was performed by actuating the device, and the needle was able to extend but was observed kinked as well.The sheath was observed under magnification and was found that the needle punctured the sheath.Additionally, a picture was provided by the customer which showed the needle punctured the sheath.The reported event was confirmed.Based on the available information, the working length kinked and the needle kinked could be caused if excessive force is used in order to complete the punctured in the procedure.Also, if the needle is extended while it is bent it can cause the sheath to be punctured.Therefore, a review and analysis of all available information indicated the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
EXPECT PULMONARY OLYMPUS 22GA - BOX 5
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21675573
Report Number3005099803-2025-01050
Device Sequence Number7600247
Product Code EOQ
UDI-Device Identifier08714729861430
UDI-Public(01)08714729861430(17)271025(10)35145364
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K163248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558221
Device Catalogue NumberM00558221
Device Lot Number0035145364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/23/2025
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown